Fluvoxamine

Hi am looking for some help i am currently taking mitazaphine for my servere ocd but as it usually only treats depression this is not having any impact on my ocd but it does keep my T low. Infact i am having quite a few side effects weight gain, bloating, mood swings . My dr wants to try me on a fairly new drug called vorteoxotine but i am so scared to take anything incase it makes my T worse. I have researched a drug called fluvoxamine this is suppose to be the best medication to treat ocd, but as we know anti depressants are ototoxic. Has anyone been on any of these drugs and has it had an impact on your T. I am really worried and scared.

Thanks Jane

2 Replies

oldestnewest
  • Hello there. There's very little evidence for the ototoxicity of most anti depressants. In general, ototoxic drugs are usually various classes of heavy duty antibiotics (not the ones given by your GP) and some chemotherapy drugs. See our information sheet for details: tinnitus.org.uk/drugs

    If you are concerned, a chat with your pharmacist to go through the drugs and their side effects might be useful - pharmacists are usually better informed about these things than GPs, and almost every pharmacy has a private consulting room.

    Best wishes

    Nic (BTA Communications Manager)

  • Hello Nic,

    Thankyou very much for your reply i will have have a chat with the pharmacy. Thankyou for the link aswell.

    Kind regards

    Jane

You may also like...